PDA

View Full Version : sore throat



amychen
11-22-2005, 08:26 AM
hi everyone,
i've been having this ongoing sore throat for the last month...i went to the doctor twice already...she gave me 2 different kinds of antibiotics each time and it helped a bit but right after i am done with the antibiotics, the sore throat came back!!! i'm going in to see the doctor again today...i'm just curious if anyone had the same thing...i'm getting worried that it might be something more serious than just a minor sore throat!! hope everyone is doing well today...it's a bad day for me today...woke up really achy and sore...i just want to lay in bed, all nice and warm and not do anything...but i have 2 kids to take care of...guess i will just have to tough it out :) you all take care and have a wonderful thanksgiving!!

hatlady
11-22-2005, 10:07 AM
Hugs amychen!

I get sore throats sometimes when I'm feeling "flare-y" -- the aches and slightly enlarged lymph nodes seem to go together. Who knows if that is the same reason you are having them. There are a lot of "bugs" around at this time of year!

To soothe them, try some warm tea with a bit of honey in it. It isn't medicine, but it will probably feel good, and the antioxidants in the tea plus the wonderful effects of honey might do you good.

Tell those two kids to help with thanksgiving - and have a wonderful day enjoying their company!

kiwimitts
11-22-2005, 12:07 PM
Hi there. I have the same problem with a sore throat. I find that it appears the same days when I'm really achy. I haven't really found anything to help it other than drinking lots of water and taking ibuprofin. Hope you feel better soon.

amychen
11-22-2005, 12:53 PM
hi hatlady and kiwimitts,
thank you both so much for your replies...interesting...i never really put two and two together but now that you mentioned it...i am more sore and achy when i have the sore throat...weird...never thought that lupus can somehow be related to sore throat...i will bring that up to my doctor!! but yeah, i really should drink more liquid...will try to make myself some tea later...i could use some warm drinks...it's kinda chilly today!
kiwimitts, you're in fargo too...neat!! i just moved here end of july...still trying to get used to the cold weather...brrrr!!!
hatlady, you're so sweet...you always come up with the nicest ideas and suggestions!! by the way, i wish my kids can help out with thanksgiving but they are still too young...one is 3 and one is 10 months old...but i am excited to have a nice big meal with my family, sisters and friends...i have a nice menu planned...just hope i don't try to do too much!!!
thanks again you two for the great info.!! take care!

jaynedarcy
07-29-2006, 09:01 AM
This summer I've gotten a slight sore throat within a few hours of having spent at least 30 minutes in the sun. I now carry what my husband calls my British Spy Umbrella with me. It's made from thick, opaque black cloth and when we have to go out, I'm under it. It's helped to reduce my sun exposure and the resultant symptoms, including sore throat.

Another thing that could cause the throat is dryness in the air. We have a little humidifier that helps both the throat and my dry eyes.

stjames13
08-02-2006, 08:58 AM
8)
YOU may also be dealing with an early detecion of THYROID"S Disease.

It is very common to have this along with LUPUS and it is VERY easily treated with a pill of synthetic thyroid hormone.

All ya need to do is have your DR to a TSH T-4 test and it will tell him immediatley if your thyroid is casuing this sore throat or not !!!!!

Just do not get the test done when you;re overly tired or just had your
FRIEND !!!! It will throw off the enzyme readings.

stjames 8)

pinkjmf
08-02-2006, 09:18 AM
I get sore throats usually right before I have a flare.

stjames13
08-02-2006, 10:22 AM
8) THEN IT DEFINETLY SOUNDS LIKE THYROIDISM....IF you are over weight it's HYPERTHYROIDISM as in TO MUCH THYROID HORMONE if you are on the thin side it's HYPOTHYROIDISM and just that one pill will take care of the problem !!!!!

CHECK IT OUT....a common symptom is BAD FAIGUE and NO APPETITTE.

ST JAMES 8)

jaynedarcy
08-02-2006, 12:47 PM
StJames - you're right about the thyroid possibly being the culprit. When I went to see the GP a few days ago, that's what he said could be the problem.

A correction, though: overweight folks have hypo-thyroidism or low thyroid. Thin folks have hyper-throidism or high thyroid. Overweight thyroid sufferers can also have the additional symptom of goiter, which looks like a basketball lodged in your neck. Goiter can often be relieved by thyroid medication and iodized salt in your diet.

stjames13
08-02-2006, 01:17 PM
8) Thanks Jayne,Sometimes my hands type faster than my brain thinks !!


NICE AVATAR !!!! :wink:

St James 8)

jaynedarcy
08-02-2006, 01:31 PM
Thank you, StJames. And yep, my hands do that, too. :)

sara
08-06-2006, 11:45 PM
st james and jayne ,

wt criteria does not always hold true in determining thyroid probs. i was thin as rake but had a sore throat which would not simply go away by antibiotics. MY gp just took the chance to get my thyroid tested and it was abysmally low. since then, i am on thyroxin and had no probs. until now. Again, i am having a sore throat, sore tongue which cannot even tolerate even mildest of foods and a slightly blocked left ear accompanied by joint pains. She has put me on 30mg predinisone right away saying its all a part of sle flare....i do hope she is right and i get better though i find it hard to believe that SLE can cause all this too.....

jaynedarcy
08-07-2006, 12:04 AM
sara - you're right; weight isn't the end all determinate for thyroid disease. It is, however, most common that thin is high and fat is low. I do have a very slim cousin (he's never been over 125 pounds) and he has low-thyroid with Graves Disease. As I understand it, usually hyperthyroidism and graves can occur together, but sometimes graves occurs with hypothroidism. My cousin has to go in every three months to have his synthroid adjusted because with the graves disease he can be thrown into hyperthyroidism very quickly.

I'm not entirely sure of the symptoms of graves, but you might just speak to your doc about it.

sara
08-07-2006, 09:47 PM
jayne , i will bring this up with my gp nxt time i meet. right now i am sooooo depressed on having to take steroids again that i just dont want to talk to her. i am a great believer of alternative medicine and homeopathy was really suiting me. All allopathic meds that i have used till date in treating sle have had some side effect or the other and the very fact that i was no longer abusing my body with them boosted by morale. but all that is over now and i am back to square one..... any ways sorry to burden you with my depressed feelings but i felt a fellow lupie would understand....

take care

jaynedarcy
08-07-2006, 10:24 PM
Sara, bend my ear anytime. I'm with you on how you feel about the meds that generally have side effects as bad as the lupus. I don't have to take such meds, yet, and am even a bit worried that the rheumatologist I'll be seeing in a month is going to suggest it. I've already discussed with the hubby that I'll not be taking prednisone. There's too great a history in my family of family members succumbing to their illness only months after taking it. I especially have not gotten over what prednisone did to my dad. He looked like someone had beaten him with all the bruising he had. And it did NOT help to alleviate his emphysema.

So, yeah, I'd rather go the more homeopathic route if at all possible.

Keep us up to date on what happens, and don't hesitate coming over for a shoulder to cry on. :)

sara
08-07-2006, 10:50 PM
dear jayne,


wht are your symptoms and what medications are on currently? sorry for being so inquisitve !!!!!!

jaynedarcy
08-08-2006, 01:21 AM
Current symptoms are:

fibromyalgia joint pain (affecting mostly my fingers, knees and ankles), fatigue, high blood pressure (under control with Benicar 40mg),
low-thyroid (under control with Levoxyl 200mcg),
occasional migraines (I take 100mcg Imitrex),
manic depression, seasonal disorder depression, social and panic disorder (no anti-depressives, just an anti-anxiety called Buspirone and .5mg)
tingling in feet, legs, hips, fingertips (got a referral to a rheumatologist for this, although it may be my low-thyroid or weight causing the problem).

Right now it's just my symptoms, for the most part, that are being treated. I'm not taking anything to suppress the Lupus.